Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2005, 9:24 PM CST for Delaware County, Oklahoma. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2005, 9:24 PM CST (03:24 UTC)
- Expired
- Mar 24, 2005, 10:45 PM CST
- In force
- 81 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Delaware County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:35 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 24, 8:45 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 250324 SVRTSA OKC041-250445- /O.NEW.KTSA.SV.W.0053.050325T0324Z-050325T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 924 PM CST THU MAR 24 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1045 PM CST * AT 922 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF CLEORA TO 16 MILES SOUTHWEST OF CHLOETA...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEORA... BERNICE...CHLOETA...LEACH...GROVE...TWIN OAKS...JAY...KANSAS... COLCORD AND MAYSVILLE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3667 9501 3617 9500 3618 9457 3669 9462 $$
3 follow-up statements
000 WWUS54 KTSA 250400 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1000 PM CST THU MAR 24 2005 OKC041-250445- /O.CON.KTSA.SV.W.0053.000000T0000Z-050325T0445Z/ DELAWARE OK- 1000 PM CST THU MAR 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CST FOR DELAWARE COUNTY... AT 957 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST NORTH OF GROVE TO JAY TO 6 MILES NORTH OF LEACH...MOVING EAST AT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TWIN OAKS... KANSAS...MAYSVILLE AND COLCORD. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR EASTERN OKLAHOMA. LAT...LON 3667 9501 3617 9500 3618 9457 3669 9462 $$
000 WWUS54 KTSA 250431 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1031 PM CST THU MAR 24 2005 OKC041-250445- /O.CON.KTSA.SV.W.0053.000000T0000Z-050325T0445Z/ DELAWARE OK- 1031 PM CST THU MAR 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CST FOR DELAWARE COUNTY... AT 1027 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST SOUTH OF MAYSVILLE TO JUST WEST OF COLCORD TO LEACH...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TWIN OAKS... COLCORD AND KANSAS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR EASTERN OKLAHOMA. LAT...LON 3645 9483 3617 9500 3618 9457 3669 9462 $$
000 WWUS54 KTSA 250443 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1043 PM CST THU MAR 24 2005 OKC041-250453- /O.EXP.KTSA.SV.W.0053.000000T0000Z-050325T0445Z/ DELAWARE OK- 1043 PM CST THU MAR 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY EXPIRES AT 1045 PM CST... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...PEA SIZE HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR EASTERN OKLAHOMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR NORTHWESTERN ARKANSAS AND EASTERN OKLAHOMA. LAT...LON 3645 9483 3617 9500 3618 9457 3669 9462 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 9:17 PM CST, 7 minutes earlier.
Area forecast discussion, Mar 24, 9:17 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 917 PM CST THU MAR 24 2005 .UPDATE... BUSY EVENING TO SAY THE LEAST. COLD FRONT CURRENTLY MOVING INTO THE TULSA METRO AREA...WITH DIME/NICKEL SIZE HAIL AT THE TULSA WFO A FEW MINTUES AGO. SERN OK CONVECTION HAS WEAKENED SIGNIFICANTLY OVER THE PAST HOUR...ALTHOUGH STRONG TO SEVERE LINE OF STORMS ALONG I-44 WILL CONTINUE TO TREK E OVER THE NEXT SEVERAL HOURS. SHOULD BE ABLE TO CLEAR A FEW COUNTIES IN NE OK FROM WATCH NUMBER 77 IN THE NEXT HOUR OR SO. UPDATED ZONES ALREADY OUT TO REFLECT NEW THUNDERSTORM WATCH UNTIL 4 AM FOR NW AR. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...SEVERE THUNDERSTORM WATCH NUMBER 77 IN EFFECT FOR ALL OF EASTERN OKLAHOMA UNTIL 1 AM. AR...SEVERE THUNDERSTORM WATCH NUMBER 78 IN EFFECT FOR ALL OF NORTHWEST ARKANSAS UNTIL 4 AM. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Mar 24, 9:05 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 905 PM CST THU MAR 24 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 905 PM CST THU MAR 24 2005 ...SEVERE THUNDERSTORMS MOVING ACROSS THE REGION... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING...ENDING AROUND 3AM. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT. ELEVATED INSTABILITY OF 500 TO 1000 J/KG IS IN PLACE ACROSS THE AREA. THE STORMS ARE ORGANIZING ON A COLD FRONT IN MODERATE TO STRONG DEEP LAYER SHEAR. HAIL WILL BE THE PRIMARY THREAT WITH THE STORMS. THE ACTIVITY WILL BEGIN TO WEAKEN AND OR EXIT THE AREA AROUND 3AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ACTIVATE PER YOUR LOCAL PLANS WHEN UNDER A WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... IT NOW APPEARS THAT THE FRONT WILL BE SOUTH OF THE AREA FRIDAY... KEEPING THE THREAT OF THUNDERSTORMS SOUTH AND EAST OF THE AREA. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA OVER THE WEEKEND...CAUSING WIDESPREAD RAIN TO DEVELOP SATURDAY INTO SATURDAY NIGHT. SUFFICIENT ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW EMBEDDED THUNDERSTORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...BUT ARE NOT EXPECTED TO BE SEVERE. ANOTHER UPPER SYSTEM WILL MOVE TOWARD THE AREA BY MID WEEK...BRINGING THE NEXT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 24, 9:07 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL TULSA 36.13N 95.92W
03/24/2005 1.00 INCH TULSA OK STORM CHASER
KTUL STUDIO
&&
SFPLocal storm report, Mar 24, 9:08 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
908 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL TULSA 36.13N 95.92W
03/24/2005 0.75 INCH TULSA OK NWS EMPLOYEE
WFO TULSA
&&
SFPLocal storm report, Mar 24, 9:12 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL TULSA 36.13N 95.92W
03/24/2005 1.00 INCH TULSA OK AMATEUR RADIO
NORTHEAST TULSA...21ST N AND 145 EAST
&&
SFPLocal storm report, Mar 24, 9:19 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
919 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL TULSA 36.13N 95.92W
03/24/2005 1.00 INCH TULSA OK PUBLIC
61ST AND PEORIA
&&
CKHLocal storm report, Mar 24, 9:23 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
923 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL VINITA 36.64N 95.15W
03/24/2005 0.75 INCH CRAIG OK AMATEUR RADIO
&&
SFPLocal storm report, Mar 24, 9:24 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
924 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL SHADY POINT 35.13N 94.66W
03/24/2005 0.75 INCH LE FLORE OK AMATEUR RADIO
0921 PM HAIL PANAMA 35.17N 94.67W
03/24/2005 0.75 INCH LE FLORE OK AMATEUR RADIO
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 6:24 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 66 min |
| Mar 24, 7:08 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 67 min |
| Mar 24, 7:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 66 min |
| Mar 24, 7:20 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 40 min |
| Mar 24, 7:21 PM CST | Severe Thunderstorm Warning | TSA | McIntosh | 54 min |
| Mar 24, 7:23 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 67 min |
| Mar 24, 7:24 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 66 min |
| Mar 24, 7:25 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Mar 24, 7:30 PM CST | Severe Thunderstorm Warning | TSA | Rogers | 75 min |
| Mar 24, 7:31 PM CST | Severe Thunderstorm Warning | TSA | Pawnee | 59 min |
| Mar 24, 7:36 PM CST | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Mar 24, 7:41 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 64 min |
| Mar 24, 7:47 PM CST | Severe Thunderstorm Warning | TSA | Craig | 58 min |
| Mar 24, 7:49 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 56 min |
| Mar 24, 7:58 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 62 min |
| Mar 24, 8:11 PM CST | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 64 min |
| Mar 24, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 63 min |
| Mar 24, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 63 min |
| Mar 24, 8:14 PM CST | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Mar 24, 8:24 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 66 min |
| Mar 24, 8:27 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 63 min |
| Mar 24, 8:30 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 75 min |
| Mar 24, 8:38 PM CST | Severe Thunderstorm Warning | TSA | Washington | 67 min |
| Mar 24, 8:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 79 min |
| Mar 24, 8:45 PM CST | Severe Thunderstorm Warning | TSA | Craig | 60 min |
| Mar 24, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 69 min |
| Mar 24, 8:55 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 80 min |
| Mar 24, 9:06 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 54 min |
| Mar 24, 9:12 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 63 min |
| Mar 24, 9:28 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 62 min |
| Mar 24, 9:57 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 48 min |
| Mar 24, 10:09 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 66 min |
| Mar 24, 10:11 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 65 min |
| Mar 24, 10:13 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 65 min |
| Mar 24, 10:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 79 min |
| Mar 24, 11:41 PM CST | Severe Thunderstorm Warning | TSA | Adair | 64 min |
| Mar 24, 11:54 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 81 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.